Alert archive / Nevada / Wind Advisories in 2009
Wind Advisory 3, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Mar 16, 2009, 1:06 AM PDT for Humboldt County, Nevada. It took effect at Mar 16, 2009, 11:00 AM PDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 16, 2009, 1:06 AM PDT (08:06 UTC)
- In effect from
- Mar 16, 2009, 11:00 AM PDT
- Expired
- Mar 16, 2009, 7:00 PM PDT
- In force
- 8 hr
- Issued by
- NWS Elko, NV
County Humboldt County, NV
The radar
The Elko radar (KLRX), 132 km from the middle of the area, began a volume at 08:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 8.1 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1635 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KLKN 160806 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 106 AM PDT MON MAR 16 2009 NVZ030-170200- /O.NEW.KLKN.WI.Y.0003.090316T1800Z-090317T0200Z/ HUMBOLDT COUNTY- INCLUDING THE CITIES OF...WINNEMUCCA...MCDERMITT 106 AM PDT MON MAR 16 2009 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM PDT THIS EVENING. A LOW PRESSURE SYSTEM NORTH OF NEVADA WILL CONTINUE TO BRING WINDY CONDITIONS TO HUMBOLDT COUNTY TODAY...WITH THE STRONGEST WINDS EXPECTED DURING THE AFTERNOON. SOUTHWEST WINDS OF 15 TO 25 MPH THIS MORNING WILL INCREASE TO 20 TO 35 MPH THIS AFTERNOON WITH GUSTS UP TO 55 MPH. IN ADDITION...AREAS OF BLOWING DUST ARE POSSIBLE ACROSS HUMBOLDT COUNTY AS WELL DUE TO THE STRONG GUSTY WINDS...REDUCING VISIBILITIES TO AROUND ONE MILE AT TIMES. WINDS ARE EXPECTED TO GRADUALLY DIMINISH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
2 follow-up statements
000 WWUS75 KLKN 162313 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 413 PM PDT MON MAR 16 2009 NVZ030-170200- /O.CON.KLKN.WI.Y.0003.000000T0000Z-090317T0200Z/ HUMBOLDT COUNTY- INCLUDING THE CITIES OF...WINNEMUCCA...MCDERMITT 413 PM PDT MON MAR 16 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING FOR HUMBOLDT COUNTY. A LOW PRESSURE SYSTEM NORTH OF NEVADA WILL BEGIN MOVING AWAY FROM THE AREA THIS EVENING. UNTIL THEN...STRONG WINDS WILL CONTINUE ACROSS NORTHERN NEVADA...WITH THE STRONGEST WINDS IN HUMBOLDT COUNTY. SOUTHWEST WINDS AT 25 TO 35 MPH...WITH GUSTS TO 45 MPH...WILL SUBSIDE TO 15 TO 15 MPH BY MID EVENING. BLOWING DUST WILL ALSO CONTINUE THROUGH MID EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ REA
000 WWUS75 KLKN 170141 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 641 PM PDT MON MAR 16 2009 NVZ030-170245- /O.EXP.KLKN.WI.Y.0003.000000T0000Z-090317T0200Z/ HUMBOLDT COUNTY- INCLUDING THE CITIES OF...WINNEMUCCA...MCDERMITT 641 PM PDT MON MAR 16 2009 ...WIND ADVISORY WILL EXPIRE AT 7 PM PDT THIS EVENING... STRONG WINDS FROM THIS AFTERNOON HAVE STARTED TO DIMINISH THIS EVENING...THEREFORE...THE WIND ADVISORY FOR HUMBOLDT COUNTY HAS BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Mar 15, 3:51 PM PDT, 9 hours 15 minutes earlier.
Area forecast discussion, Mar 15, 3:51 PM PDT, 9 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 351 PM PDT SUN MAR 15 2009 .SYNOPSIS...A STORM SYSTEM MOVING THROUGH THE PACIFIC NORTHWEST WILL BRING BREEZY CONDITIONS TONIGHT...AND WINDY CONDITIONS MONDAY...TO NORTHERN NEVADA...WITH ISOLATED SHOWERS. BLOWING DUST WILL BE POSSIBLE MONDAY ACROSS NORTHERN NEVADA. HIGH PRESSURE WILL BUILD BACK INTO THE REGION FOR THE REMAINDER OF THE WEEK. TEMPERATURES WILL BE ABOVE NORMAL THROUGH FRIDAY...WITH A COLD FRONT POSSIBLE NEXT SATURDAY. && .SHORT TERM...TONIGHT THROUGH WEDNESDAY. AT 500MB STRONG WSW FLOW WILL CONTINUE ACROSS THE NORTH...ASSOCIATED WITH A 150KT JET OVER OREGON AND WASHINGTON. THIS JET...WHICH WILL PROVIDE SUPPORT FOR ISOLATED SHOWERS ACROSS NORTHERN NEVADA ...WILL LIFT NORTH INTO MONTANA MONDAY NIGHT AND TUESDAY. GRADIENT WILL WEAKEN TUESDAY WITH RIDGING BUILDING IN TUESDAY NIGHT AND WEDNESDAY. AFTERNOON TEMPERATURES WILL STAY ON THE MILD SIDE THROUGH THE SHORT TERM...WITH HIGHS NEAR 60...WITH MILD OVERNIGHT LOWS MAINLY IN THE 30S DUE TO CLOUD COVER. PRIMARY CONCERN THIS FCST PACKAGE IS SURFACE WINDS ACROSS NORTHERN NEVADA ON MONDAY. THEY ARE CURRENTLY LOOKING LIKE THEY WILL BE A LITTLE STRONGER THAN TODAY AND EXTEND FURTHER SOUTH INTO CENTRAL NV. STRONGEST WINDS ONCE AGAIN SHOULD BE ACROSS HUMBOLDT AND NORTHERN ELKO COUNTIES. GUSTS IN THE HIGHER ELEVATIONS OF NORTHWEST HUMBOLDT COUNTY WILL ONCE AGAIN EXCEED 50 MPH LOCALLY. HOWEVER...STILL NOT CONVINCED THAT WE WILL SEE WIDESPREAD WIND ADVISORY CRITERIA IN THE VALLEYS. SOUTHWEST WIND ASPECT WILL LIFT DUST FROM CARSON AND HUMBOLDT SINKS INTO THE FORECAST AREA IN THE AFTERNOON. REA .LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY...GENERAL AGREEMENT TO START AS RIDGE ALOFT WILL KEEP IT MOSTLY DRY AND MILD ACROSS MOST OF NEVADA. MODELS SHOW SOME PASSING MID AND HIGH LEVEL MOISTURE THURSDAY AND FRIDAY SO IT MAY NOT BE ESPECIALLY CLEAR...HOWEVER IT LOOKS LIKE CLOUDS WONT BE THICK ENOUGH TO SIGNIFICANTLY REDUCE SOLAR INSOLATION. THUS KEPT A GENERAL PARTLY CLOUDY WORDING IN THE FORECAST. BUMPED UP HIGHS A BIT FRIDAY AS IT LOOKS PLENTY WARM...CURRENT NUMBERS IN THE GRIDS ARE BETTER BUT WE STILL MAY NOT BE WARM ENOUGH AND SOME VALLEYS MAY GET NEAR 70. SATURDAY AND SUNDAY THERE IS MUCH DISAGREEMENT BETWEEN THE OPERATIONAL 12Z ECMWF AND GFS...MAINLY WITH REGARD TO TIMING. BOTH MODELS SHOW A SIGNIFICANT TROUGH AND COLD FRONT DIGGING ACROSS THE CWA PRODUCING WIDESPREAD PRECIPITATION...AND BRINGING A RETURN OF COLDER AIR...WHICH WOULD GENERALLY MEAN A RAIN TO SNOW SCENARIO IN MOST VALLEYS. HOWEVER...GFS IS NEARLY 24 HOURS FASTER THAN THE ECMWF...SO WHERE THE GFS BRINGS COOLER TEMPS AND PRECIPITATION BY SATURDAY AFTERNOON...THE ECMWF HOLDS IT OFF UNTIL SUNDAY AFTERNOON. FOR NOW COMPROMISED BY KEEPING POPS MAINLY IN THE SLIGHT CHANCE CATEGORY THROUGH THE PERIOD AND REDUCING HIGHS ON SATURDAY. NORMALLY WOULD NORMALLY EXPECT ECMWF TO BE RIGHT...BUT RECENT POOR PERFORMANCE IN THIS TIME RANGE SUGGESTS ENOUGH UNCERTAINTY FOR COMPROMISE AT THIS TIME. RCM .AVIATION...SYSTEM TO THE NORTH AND NORTHWEST WILL KEEP STRONG SOUTHWESTERLY WINDS ACROSS THE REGION LATE THIS AFTERNOON. WINDS WILL DIMINISH SOMEWHAT OVERNIGHT...THEN RETURN TOMORROW WITH PERHAPS EVEN GREATER INTENSITY. GUSTS THIS AFTERNOON WILL GENERALLY BE IN THE 25-30 KNOT RANGE...BUT MAY EXCEED 35 KNOTS TOMORROW AFTERNOON...ESPECIALLY AT KWMC AND KEKO. THIS MAY RESULT IN SOME AREAS OF BLOWING DUST TOMORROW AFTERNOON...BUT OTHERWISE THERE SHOULD BE NO SIGNIFICANT RESTRICTIONS ON CIGS OR VSBYS. RCM && .LKN WATCHES/WARNINGS/ADVISORIES...NONE. && 90/93/93
Hazardous weather outlook, Mar 15, 12:25 PM PDT, 12 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 1225 PM PDT SUN MAR 15 2009 NVZ030>034-036-160130- HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- 1225 PM PDT SUN MAR 15 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA AND NORTHWEST NEVADA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A LOW PRESSURE SYSTEM WILL BEGIN TO PUSH INTO THE PACIFIC NORTHWEST COAST TODAY...RESULTING IN GUSTY SOUTHWEST WINDS. THE STRONGEST WINDS ARE EXPECTED ACROSS THE HIGHER ELEVATIONS OF NORTHWEST HUMBOLDT COUNTY...WHERE GUSTS TO 50 MPH ARE LIKELY. WINDS WILL ALSO GUST TO 40 MPH ACROSS NORTHERN ELKO COUNTY. DRIVERS... ESPECIALLY OF HIGH PROFILE VEHICLES...ARE URGED TO USE CAUTION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. WINDS WILL BE STRONG AGAIN ON MONDAY...AS A LOW PRESSURE SYSTEM PUSHES ACROSS THE PACIFIC NORTHWEST. SUSTAINED SOUTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS TO 45 MPH...WILL BE POSSIBLE ACROSS HUMBOLDT...NORTHERN LANDER AND EUREKA...AND ELKO COUNTIES. GUSTS OVER 50 MPH WILL BE POSSIBLE ON HIGHER MOUNTAINS PASSES. MOTORIST ARE URGED TO USE CAUTION DUE TO STRONG GUSTY WINDS AND AREAS OF BLOWING DUST. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.